Zhurnal Vychislitel'noi Matematiki i Matematicheskoi Fiziki
RUS  ENG    JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB  
General information
Latest issue
Archive
Impact factor

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Zh. Vychisl. Mat. Mat. Fiz.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Zh. Vychisl. Mat. Mat. Fiz., 2012, Volume 52, Number 6, Pages 1095–1133 (Mi zvmmf9626)  

This article is cited in 1 scientific paper (total in 1 paper)

Numerical study of spherical Couette flows for certain zenith-angle-dependent rotations of boundary spheres at low Reynolds numbers

B. V. Pal'tsev, M. B. Solov'ev, I. I. Chechel'

Dorodnitsyn Computing Centre of the Russian Academy of Sciences, Moscow

Abstract: The numerical method with splitting of boundary conditions developed previously by the first and third authors for solving the stationary Dirichlet boundary value problem for the Navier–Stokes equations in spherical layers in the axisymmetric case at low Reynolds numbers and a corresponding software package were used to study viscous incompressible steady flows between two con-centric spheres. Flow regimes depending on the zenith angle $\theta$ of coaxially rotating boundary spheres (admitting discontinuities in their angular velocities) were investigated. The orders of accuracy with respect to the mesh size of the numerical solutions (for velocity, pressure, and stream function in a meridional plane) in the max and $L_2$ norms were studied in the case when the velocity boundary data have jump discontinuities and when some procedures are used to smooth the latter. The capabilities of the Richardson extrapolation procedure used to improve the order of accuracy of the method were investigated. Error estimates were obtained. Due to the high accuracy of the numerical solutions, flow features were carefully analyzed that were not studied previously. A number of interesting phenomena in viscous incompressible flows were discovered in the cases under study.

Key words: viscous incompressible fluid, steady spherical Couette flows, zenith-angle-dependent rotation of boundary spheres, discontinuous boundary data, iterative method with splitting of boundary conditions, numerical study, order of accuracy, fluid particle trajectory

Full text: PDF file (2163 kB)
References: PDF file   HTML file

English version:
Computational Mathematics and Mathematical Physics, 2012, 56:6, 940–975

Bibliographic databases:

UDC: 519.634
Received: 17.11.2011

Citation: B. V. Pal'tsev, M. B. Solov'ev, I. I. Chechel', “Numerical study of spherical Couette flows for certain zenith-angle-dependent rotations of boundary spheres at low Reynolds numbers”, Zh. Vychisl. Mat. Mat. Fiz., 52:6 (2012), 1095–1133; Comput. Math. Math. Phys., 56:6 (2012), 940–975

Citation in format AMSBIB
\Bibitem{PalSolChe12}
\by B.~V.~Pal'tsev, M.~B.~Solov'ev, I.~I.~Chechel'
\paper Numerical study of spherical Couette flows for certain zenith-angle-dependent rotations of boundary spheres at low Reynolds numbers
\jour Zh. Vychisl. Mat. Mat. Fiz.
\yr 2012
\vol 52
\issue 6
\pages 1095--1133
\mathnet{http://mi.mathnet.ru/zvmmf9626}
\mathscinet{http://www.ams.org/mathscinet-getitem?mr=3245180}
\elib{https://elibrary.ru/item.asp?id=17745736}
\transl
\jour Comput. Math. Math. Phys.
\yr 2012
\vol 56
\issue 6
\pages 940--975
\crossref{https://doi.org/10.1134/S0965542512060127}
\isi{http://gateway.isiknowledge.com/gateway/Gateway.cgi?GWVersion=2&SrcApp=PARTNER_APP&SrcAuth=LinksAMR&DestLinkType=FullRecord&DestApp=ALL_WOS&KeyUT=000305735100011}
\elib{https://elibrary.ru/item.asp?id=20472842}
\scopus{https://www.scopus.com/record/display.url?origin=inward&eid=2-s2.0-84863210239}


Linking options:
  • http://mi.mathnet.ru/eng/zvmmf9626
  • http://mi.mathnet.ru/eng/zvmmf/v52/i6/p1095

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. B. V. Pal'tsev, M. B. Solov'ev, I. I. Chechel', “On the structure of steady axisymmetric Navier-Stokes flows with a stream function having multiple local extrema in its definite-sign domains”, Comput. Math. Math. Phys., 53:11 (2013), 1696–1719  mathnet  crossref  crossref  mathscinet  isi  elib  elib
  • Журнал вычислительной математики и математической физики Computational Mathematics and Mathematical Physics
    Number of views:
    This page:184
    Full text:59
    References:29
    First page:6

     
    Contact us:
     Terms of Use  Registration to the website  Logotypes © Steklov Mathematical Institute RAS, 2021